Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 30, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 3, 2019, 5:00 PM EDT for Fayette County, Madison County, Pickaway County, Ohio. It was in force for 104 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2019, 5:00 PM EDT (21:00 UTC)
- Expired
- Jul 3, 2019, 6:44 PM EDT
- In force
- 104 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fayette County, OH, Madison County, OH, Pickaway County, OH
The radar
The Cincinnati radar (KILN), 57 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 5:00 PM EDT | FLOOD | Mount Sterling, OH | HIGH WATER REPORTED IN THE MOUNT STERLING AREA. TIME OF EVENT ESTIMATED. |
| Jul 3, 5:30 PM EDT | FLOOD | 5 Ne Mount Sterling, OH | WATER UP TO A RESIDENCE STRUCTURE ALONG LONDON ROAD. TIME OF EVENT ESTIMATED. |
| Jul 3, 5:30 PM EDT | FLOOD | 6 Nnw Williamsport, OH | A PORTION OF STATE RTE 56 CLOSED DUE TO HIGH WATER. TIME OF EVENT ESTIMATED. |
| Jul 3, 6:15 PM EDT | HEAVY RAIN 2.21 | 5 Nne New Holland, OH | MESONET STATION PCBO1 DEER CREEK LAKE TAILWATER. |
| Jul 3, 6:30 PM EDT | HEAVY RAIN 3 | 1 Ese Mount Sterling, OH | CO-OP OBSERVER STATION MSTO1 DEER CREEDK LAKE. |
| Jul 3, 6:47 PM EDT | HEAVY RAIN 2.97 | Mount Sterling, OH | MESONET STATION FW1217 MOUNT STERLING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
738 WGUS51 KILN 032100 FFWILN OHC047-097-129-032300- /O.NEW.KILN.FF.W.0030.190703T2100Z-190703T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Wilmington OH 500 PM EDT Wed Jul 3 2019 The National Weather Service in Wilmington has issued a * Flash Flood Warning for... Northeastern Fayette County in central Ohio... Western Pickaway County in central Ohio... Southeastern Madison County in central Ohio... * Until 700 PM EDT. * At 459 PM EDT, radar indicated that thunderstorms had produced heavy rain across the warned area. Up to two inches of rain have already fallen. Heavy rain continues to fall with another 1 to 2 inches possible. Runoff from this excessive rainfall will cause flash flooding to occur. * Some locations that will experience flooding include... Mount Sterling, Williamsport, New Holland, Deer Creek Lake, Chenoweth, Madison Mills, Derby and Pancoastburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to higher ground now. Act quickly to protect your life. Keep children away from storm drains, culverts, creeks and streams. Water levels can rise rapidly and sweep children away. To report flash flooding, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 3951 8304 3952 8327 3981 8351 3980 8320 $$ JDR
1 follow-up statement
769 WGUS71 KILN 032244 FFSILN Flash Flood Statement National Weather Service Wilmington OH 644 PM EDT Wed Jul 3 2019 OHC047-097-129-032253- /O.CAN.KILN.FF.W.0030.000000T0000Z-190703T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fayette OH-Pickaway OH-Madison OH- 644 PM EDT Wed Jul 3 2019 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN FAYETTE...WESTERN PICKAWAY AND SOUTHEASTERN MADISON COUNTIES IS CANCELLED... The heavy rain has ended and flooding is no longer expected to pose a threat. However, high water may continue to linger in low-lying and flood prone areas through this evening. Continue to heed all road closures and high water signs. Please report previous flash flooding to the National Weather Service by going to our website at weather.gov/iln and submitting your report via social media. LAT...LON 3951 8304 3952 8327 3981 8351 3980 8320 $$ KC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:46 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 3, 3:46 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 346 PM EDT Wed Jul 3 2019 .SYNOPSIS... Hot and humid conditions will continue this week with thunderstorms developing daily through Sunday. A drier pattern will be in place for Monday and Tuesday. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... There is a corridor of thunderstorm activity near Interstate 70. This storm activity will continue into the evening hours. In addition thunderstorm activity just south of the Tri-State area will continue into this evening as well. Expect additional development between these two features and also with outflow boundaries colliding there will be additional development. Isolated strong to damaging wind gusts will be possible. Heavy rain and flooding will be a concern and with training of storms over the same areas. In addition moisture transport vectors show the flow weakening this evening and therefore the flood threat could increase with time this evening before storms decrease in coverage overnight. There will be the potential for some fog overnight in some areas where there has been heavy rain. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... Thursday will be another day of thunderstorms developing through the day, however the better upper support moves out of the region a little earlier and therefore thunderstorms have the potential to decrease in coverage a little earlier. Again, isolated damaging winds and heavy downpours will be possible with these storms. A few heat index values in the middle 90s will be possible on Thursday, however this will be highly dependent on convective activity. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... First part of extended the region remains in a pattern for afternoon and evening convection, sandwiched between a building ridge over the lower Mississippi valley and shortwave energy over the Great Lakes region. Continued potential for pulse storms, with some potential for heavy rain. With increased afternoon clouds and a less amplified pattern, high temperatures settle back into the mid 80s. Frontal boundary then pushes through the region on Saturday, bringing a more focused potential for thunderstorms. Lingering low chance of thunderstorms as the system drops to the southeast Sunday, and then drier conditions as a large upper ridge builds into the southern plains for the early part of the work week, dominating the central U.S. The ridge will tend to retrograde slightly as a vigorous upper low over Quebec once again puts the region in a NW flow pattern, bringing a return to convection across the region by mid week. Daytime high temperatures will slowly increase back to the upper 80s by mid week. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... There is a corridor of storms from west of KDAY eastward to east of KCMH. This corridor is expected to have thunderstorm activity during the afternoon and evening hours before translating to the south leaving mainly VCSH overnight. Near KCVG is another area of thunderstorms. Expect this activity to continue to the northeast as the day progresses and expect several hours of thunderstorm activity at and near KCVG and KLUK. These two areas of storms will come together near KILN as the afternoon progresses and expect additional storm development. As the storm activity decreases in coverage overnight and leaves just VCSH across the region cannot rule out some fog development. During the day on Thursday expect additional thunderstorm development towards the end of the TAF period. OUTLOOK...Thunderstorms possible through Sunday, with the activity peaking each afternoon. MVFR visibility possible in thunderstorms. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak NEAR TERM...Novak SHORT TERM...Novak LONG TERM...JDR AVIATION...Novak
Hazardous weather outlook, Jul 3, 5:01 AM EDT, 11 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 501 AM EDT Wed Jul 3 2019 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-040915- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 501 AM EDT Wed Jul 3 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Isolated severe storms are possible with damaging winds and very heavy rainfall. Afternoon heat index values may reach into the mid 90s. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated severe storms with damaging winds and very heavy rainfall are possible Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 3, 3:56 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
356 PM EDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HEAVY RAIN BEAVERCREEK 39.73N 84.06W
07/03/2019 M1.85 INCH GREENE OH TRAINED SPOTTER
STORM TOTAL IN 20 MINUTES.
&&
MBPLocal storm report, Jul 3, 4:02 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
402 PM EDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 1 S ENGLEWOOD 39.84N 84.31W
07/03/2019 M2.75 INCH MONTGOMERY OH TRAINED SPOTTER
RAINFALL IN A 45-MIN SPAN ENDING AT APPROXIMATELY 330 PM.
&&
KCSpecial weather statement, Jul 3, 4:03 PM EDT, 57 minutes before
Special Weather Statement National Weather Service Wilmington OH 403 PM EDT Wed Jul 3 2019 OHZ060-061-070-032030- Montgomery OH-Butler OH-Preble OH- 403 PM EDT Wed Jul 3 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PREBLE...NORTHERN BUTLER AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 430 PM EDT... At 403 PM EDT, radar indicated a strong thunderstorm over Darrtown, moving east at 15 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Frequent cloud-to-ground lightning... Very heavy rain... Locations impacted include... Hamilton, Middletown, Oxford, Monroe, Trenton, South Middletown, Seven Mile, Williamsdale, Darrtown, Reily, New Miami, College Corner, Somerville, West Elkton, Jacksonburg, Collinsville, Mcgonigle and Hueston Woods State Park. This includes I-75 in Ohio near mile marker 28. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3941 8481 3957 8481 3964 8440 3942 8434 TIME...MOT...LOC 2003Z 253DEG 13KT 3952 8465 KC
Special weather statement, Jul 3, 4:36 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
436 PM EDT Wed Jul 3 2019
OHZ045-046-054-055-063-064-032115-
Delaware OH-Fayette OH-Madison OH-Franklin OH-Pickaway OH-Union OH-
436 PM EDT Wed Jul 3 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN FRANKLIN...
NORTHEASTERN FAYETTE...WESTERN PICKAWAY...SOUTHWESTERN DELAWARE...
EASTERN MADISON AND SOUTHERN UNION COUNTIES IN CENTRAL OHIO UNTIL 515
PM EDT...
At 436 PM EDT, radar indicated strong thunderstorms along a line
extending from near Marysville to near New Holland, moving east at 15
mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Columbus, Dublin, Grove City, Upper Arlington, Hilliard, Marysville,
London, Jefferson, Powell, Plain City, West Jefferson, Mount
Sterling, South Bloomfield, Williamsport, New Holland, New
California, Lake Darby, Grandview Heights, Commercial Point and Fox.
This includes the following Interstates...
I-70 in Ohio between mile markers 77 and 96.
I-71 in Ohio between mile markers 82 and 102.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4021 8311 3951 8294 3952 8327 3951 8329
4024 8350
TIME...MOT...LOC 2036Z 280DEG 11KT 4019 8337 3958 8321
KCLocal storm report, Jul 3, 4:44 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
444 PM EDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLOOD MORAINE 39.70N 84.23W
07/03/2019 MONTGOMERY OH PUBLIC
STREET FLOODING OBSERVED IN MORAINE. TIME OF EVENT
ESTIMATED.
&&
KCLocal storm report, Jul 3, 4:55 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
455 PM EDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM FLASH FLOOD TROTWOOD 39.80N 84.30W
07/03/2019 MONTGOMERY OH BROADCAST MEDIA
TWO VEHICLES TRAPPED IN HIGH WATER ON SALEM AVENUE
REQUIRING RESCUE.
0415 PM FLOOD 4 NNW CIRCLEVILLE 39.65N 82.96W
07/03/2019 PICKAWAY OH BROADCAST MEDIA
NORTH COURT STREET CLOSED DUE TO HIGH WATER BETWEEN BELL
STATION RD AND US 23.
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:19 PM EDT | Special Weather Statement | ILN | Delaware | 26 min |
| Jul 2, 8:26 PM EDT | Special Weather Statement | ILN | Hocking | 19 min |
| Jul 2, 8:43 PM EDT | Special Weather Statement | ILN | Delaware | 32 min |
| Jul 2, 8:58 PM EDT | Special Weather Statement | ILN | Licking | 32 min |
| Jul 2, 9:54 PM EDT | Special Weather Statement | ILN | Licking | 36 min |
| Jul 2, 10:28 PM EDT | Areal Flood Advisory | ILN | Hardin, Logan, Union | 3 hr |
| Jul 2, 10:56 PM EDT | Areal Flood Advisory | ILN | Delaware | 12 hr |
| Jul 2, 11:57 PM EDT | Areal Flood Advisory | ILN | Pickaway | 3 hr |
| Jul 3, 3:03 AM EDT | Areal Flood Advisory | ILN | Auglaize, Hardin | 5 hr |
| Jul 3, 4:17 AM EDT | River Flood Advisory | ILN | Delaware, Franklin | 11 hr |
| Jul 3, 1:09 PM EDT | Special Weather Statement | ILN | Miami | 36 min |
| Jul 3, 1:26 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Montgomery | 34 min |
| Jul 3, 1:54 PM EDT | Special Weather Statement | ILN | Miami | 36 min |
| Jul 3, 2:31 PM EDT | Special Weather Statement | ILN | Montgomery, Preble | 29 min |
| Jul 3, 2:52 PM EDT | Areal Flood Advisory | ILN | Darke, Miami, Montgomery, Preble | 111 min |
| Jul 3, 3:01 PM EDT | Special Weather Statement | ILN | Montgomery | 29 min |
| Jul 3, 3:11 PM EDT | Special Weather Statement | ILN | Clark | 34 min |
| Jul 3, 3:31 PM EDT | Special Weather Statement | ILN | Greene, Montgomery | 44 min |
| Jul 3, 3:39 PM EDT | Areal Flood Advisory | ILN | Clark, Greene, Montgomery | 109 min |
| Jul 3, 3:45 PM EDT | Special Weather Statement | ILN | Madison | 45 min |
| Jul 3, 3:52 PM EDT | Flash Flood Warning | ILN | Greene, Montgomery | 73 min |
| Jul 3, 4:03 PM EDT | Special Weather Statement | ILN | Butler | 27 min |
| Jul 3, 4:25 PM EDT | Areal Flood Advisory | ILN | Butler | 50 min |
| Jul 3, 4:30 PM EDT | Areal Flood Advisory | ILN | Fayette, Madison, Pickaway | 3 hr |
| Jul 3, 4:36 PM EDT | Special Weather Statement | ILN | Madison, Pickaway | 39 min |
| Jul 3, 4:38 PM EDT | Areal Flood Advisory | ILN | Warren | 3 hr |
| Jul 3, 6:13 PM EDT | Areal Flood Advisory | ILN | Highland, Pike, Ross | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.